Alert archive / North Carolina / Tornado Warnings in 2006
Tornado Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Nov 16, 2006, 8:22 AM EST for Wilson County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2006, 8:22 AM EST (13:22 UTC)
- Expired
- Nov 16, 2006, 9:00 AM EST
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 7:51 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 1.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 161322
TORRAH
NCC195-161400-
/O.NEW.KRAH.TO.W.0023.061116T1322Z-061116T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
822 AM EST THU NOV 16 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 900 AM EST
* AT 818 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 7 MILES SOUTH OF STANTONSBURG...OR ABOUT 12 MILES NORTHEAST
OF GOLDSBORO...MOVING NORTH AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SARATOGA...
WILLBANKS...ELM CITY...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM EST THURSDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3583 7789 3582 7784 3584 7783 3584 7780
3581 7775 3580 7776 3574 7774 3570 7770
3566 7768 3558 7781 3558 7794
$$
VINCENTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Nov 16, 3:45 AM EST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 16, 3:45 AM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR TORNADO WATCH AREA...
NATIONAL WEATHER SERVICE RALEIGH NC
345 AM EST THU NOV 16 2006
.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
TORNADO WATCH HAS BEEN CANCELLED FOR ANSON...DAVIDSON...
MONTGOMERY...RANDOLPH...RICHMOND...SCOTLAND AND STANLY COUNTIES. THE
TORNADO WATCH REMAIN IN EFFECT THROUGH THE EARLY MORNING HOURS FOR
THE CENTRAL AND EASTERN PORTION OF THE CWA.
STRONG LOW LEVEL WINDS AND DEWPOINTS IN THE 60S WILL ENHANCE
HEAVIER SHOWERS AND THUNDERSTORMS AS THEY CONTINUE TO MOVE ACROSS
THE AREA THROUGH THE MORNING. THE STORMS WILL BECOME MORE SCATTERED
DURING THE AFTERNOON FROM WEST TO EAST AS A STRONG COLD FRONT TRACKS
EAST. GUSTY WINDS WILL PREVAIL THROUGH THE DAY. HIGHS TODAY HAVE
ALREADY BEEN REACHED DURING THE OVERNIGHT HOURS...ALTHOUGH WE MAYBE
ABLE TO SQUEEZE OUT ONE OR TWO DEGREES OVER THE EAST BEFORE FRONTAL
PASSAGE. HIGHS TODAY IN THE 60S... THEN TURNING COOLER FRIDAY AND
SATURDAY. LOWS TONIGHT IN THE 40S... DROPPING TO THE 30S FRIDAY
NIGHT.
ALTHOUGH THE PRECIP WILL END... CLOUDS WILL PREVAIL THROUGH EARLY
FRIDAY AS UPPER LEVEL TROUGH LAGS WELL BEHIND THE SURFACE FRONT.
CLEAR SKIES WILL RETURN DURING THE DAY FRIDAY AS HIGH PRESSURE
BUILDS OVER THE AREA FROM THE SOUTHWEST AND THE UPPER LEVEL FLOW
BECOMES MORE WESTERLY. DRY WEATHER TO PERSIST THROUGH SATURDAY
NIGHT. HIGHS GENERALLY IN THE 50S TO AROUND 60. LOWS IN THE 30S TO
AROUND 40.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
NORTHERLY FLOW OVER THE AREA SUNDAY AND MONDAY WILL BECOME MORE
NORTHEAST AS HIGH PRESSURE OVER THE CENTRAL U.S. DRIFTS SOUTH AND
LOW PRESSURE OFF THE CAROLINA COAST MOVES TO THE NORTHEAST. AS AN
UPPER LEVEL TROUGH MOVES ACROSS THE AREA...CLOUDS WILL INCREASE
OVER THE REGION SUNDAY NIGHT THOUGH EARLY TUESDAY. FOLLOWING THE
UPPER LEVEL TROUGH CLEAR SKIES WILL RETURN THROUGH MIDWEEK.
&&
.AVIATION...
CONVECTIVE LINE ECHO WAVE PATTERN WILL CONTINUE TO PUSH SLOWLY NNE
ACROSS CENTRAL NORTH CAROLINA. BRIEF PERIODS OF MVFR TO IFR
VISIBILITY RESTRICTIONS MAINLY WEST OF HIGHWAY 220...WITH IMPROVING
CONDITIONS FROM WEST TO EAST THIS MORNING. STRENGTHENING SOUTHERLY
50 TO 60 KNOT LOW LEVEL JET WILL SPREAD FROM WEST TO EAST THROUGH
15Z...RESULTING IN LLWS THROUGH THAT TIME PERIOD. AT THE SURFACE...
SUSTAIN WINDS SOUTH SOUTHWEST WINDS AT 15 KNOTS WITH AN OCCASIONAL
GUST TO 21 KNOTS.
CEILINGS WILL LIFT ABOVE 3000 FEET AS WARM FRONT LIFTS WELL TO THE
NORTH BY 15Z. IF CURRENT SATELLITE/RADAR TRENDS CONTINUE...COULD SEE
ISOLATED TO WIDELY SCATTERED SHOWERS DEVELOP FROM 12 TO 18Z IN DRY
AIR SLOT AND WITH POTENT VORTICITY ENERGY ALOFT. HOWEVER AM NOT
CONFIDENT ENOUGH TO INCLUDE IN TAFS. ABRUPT CLEARING BEHIND INITIAL
FRONTAL BOUNDARY IN THE AFTERNOON FROM WEST TO EAST WITH DIMINISHING
WINDS FROM THE SOUTHWEST.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NC...TORNADO WATCH FOR NCZ040>043-075>078-086-088-089 UNTIL 8 AM
THURSDAY.
NC...TORNADO WATCH FOR NCZ007>011-023>028 UNTIL 11 AM THURSDAY.
&&
SHORT TERM...RHJ
LONG TERM...RHJ
AVIATION...BL/RLHHazardous weather outlook, Nov 16, 6:18 AM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 618 AM EST THU NOV 16 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-171130- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 618 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDDAY ACROSS CENTRAL NORTH CAROLINA... A STRONG STORM SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL MOVE INTO WESTERN NORTH CAROLINA THIS MORNING AND CONTINUE EAST ACROSS CENTRAL NORTH CAROLINA DURING THE DAY. THE MAIN THREAT WILL BE ROTATING STORMS... DAMAGING WIND GUSTS AND ISOLATED TORNADOES. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SEVERE WEATHER THROUGH THE EARLY AFTERNOON TODAY...OTHERWISE SPOTTER ACTIVATION WILL NOT BE NEEDED. RHJ
In the hours before
Special weather statement, Nov 16, 5:32 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 532 AM EST THU NOV 16 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-161630- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 532 AM EST THU NOV 16 2006 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDDAY ACROSS CENTRAL NORTH CAROLINA... A STRONG STORM SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL MOVE INTO WESTERN NORTH CAROLINA THIS MORNING AND CONTINUE EAST ACROSS CENTRAL NORTH CAROLINA DURING THE DAY. STRONG WINDS AT THE SURFACE AND ALOFT WILL COMBINE WITH WARM MOIST UNSTABLE AIR TO MAKE FOR UNSETTLED CONDITIONS. THE INCREASED INSTABILITY WILL RESULT IN THE RISK OF ROTATING STORMS... POSSIBLE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR THE LATEST INFORMATION...FORECASTS AND POSSIBLE WATCHES OR WARNINGS FROM THE NATIONAL WEATHER SERVICE. RHJ
Special weather statement, Nov 16, 5:56 AM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 556 AM EST THU NOV 16 2006 NCZ011-027-161130- HALIFAX-NASH- 556 AM EST THU NOV 16 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND NASH COUNTIES THROUGH 630 AM EST... AT 556 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES SOUTH OF NASHVILLE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RED OAK...AND... DORTCHES...AVENTON...GLENVIEW. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VINCENT
Special weather statement, Nov 16, 6:42 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 642 AM EST THU NOV 16 2006 NCZ011-027-028-043-161245- EDGECOMBE-HALIFAX-NASH-WILSON- 642 AM EST THU NOV 16 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX...NASH...EDGECOMBE AND WILSON COUNTIES THROUGH 745 AM EST... AT 642 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROCKY MOUNT TO TARBORO AND HALIFAX...MOVING NORTH AT 45 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...BATTLEBORO...WHITAKERS...GLENVIEW...ENFIELD... AND HALIFAX. HEAVY RAIN ALONG WITH PONDING ON THE ROADWAY CAN BE EXPECTED ALONG INTERSTATE 95. SOME LOW AREAS COULD EXPERIENCE MINOR FLOODING. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. GUSTY WINDS OF 30 AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS. JO
Special weather statement, Nov 16, 7:09 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 709 AM EST THU NOV 16 2006 NCZ021-022-038-039-073-074-083-084-161330- ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-RICHMOND-STANLY- 709 AM EST THU NOV 16 2006 ...A BAND OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL MOVE ACROSS RICHMOND...FORSYTH...GUILFORD...DAVIDSON...RANDOLPH...MONTGOMERY... STANLY AND ANSON COUNTIES THROUGH 830 AM EST... AT 709 AM EST...DOPPLER RADAR INDICATED A BAND OF SHOWERS WITH MODERATE TO HEAVY RAIN EXTENDING FROM MONROE NORTH TO ALBEMARLE...LEXINGTON AND WINSTON-SALEM...MOVING NORTHEAST AT 45 MPH. THESE SHOWERS ARE PRODUCING RAINFALL RATES AROUND ONE INCH PER HOUR AND SOME MINOR FLOODING IS POSSIBLE. LOCATIONS WHICH CAN EXPECT A PERIOD OF MODERATE TO HEAVY RAIN THROUGH 830 AM INCLUDE WINSTON-SALEM...GREENSBORO...LEXINGTON... ALBEMARLE AND WADESBORO. THE RAINFALL WILL SLOWLY MOVE EAST TO ASHEBORO AROUND 8 AM. SOME FLOODING IS POSSIBLE THIS MORNING AND SMALL CREEKS AND STREAMS INCLUDING BUFFALO CREEK IN GREENSBORO ARE RISING RAPIDLY. OTHER CREEKS IN AND AROUND ALBEMARLE...LEXINGTON...WINSTON-SALEM AND GREENSBORO WILL ALSO RISE RAPIDLY AND FLASH FLOOD WARNING MAY BE NEEDED LATER THIS MORNING. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE TO TWO INCHES DURING THE NEXT TWO HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. JO
Special weather statement, Nov 16, 7:19 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 719 AM EST THU NOV 16 2006 NCZ078-161315- WAYNE- 719 AM EST THU NOV 16 2006 ...STRONG THUNDERSTORM WILL ENTER SOUTHERN WAYNE COUNTY BY 745 AM EST... AT 719 AM EST...DOPPLER RADAR INDICATED A VERY STRONG THUNDERSTORM SOUTH OF WAYNE COUNTY IN DUPLIN COUNTY...MOVING NORTH AT 50 MPH. THIS STORM WILL APPROACH SOUTHERN WAYNE COUNTY BY 745 AM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. SOME DOWNED TREES AND POWER LINES ARE POSSIBLE. VINCENT
Special weather statement, Nov 16, 8:16 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 816 AM EST THU NOV 16 2006 NCZ025-041-077-088-161430- CUMBERLAND-DURHAM-HARNETT-WAKE- 816 AM EST THU NOV 16 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS DURHAM...WAKE...HARNETT AND CUMBERLAND COUNTIES THROUGH 930 AM EST... AT 816 AM EST...DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN WITH ISOLATED THUNDERSTORMS EXTENDING FROM HOLLY SPRINGS TO LILLINGTON AND HOPE MILLS...MOVING NORTH AT 45 MPH. THROUGH 930 AM...HEAVY RAIN EXCEEDING ONE INCH PER HOUR CAN BE EXPECTED IN AND AROUND RALEIGH...FUQUAY VARINA...LILLINGTON AND FAYETTEVILLE. SOME MINOR FLOODING IS POSSIBLE THIS MORNING AND SMALL CREEKS AND STREAMS INCLUDING CROSS CREEK IN DOWNTOWN FAYETTEVILLE. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. GUSTY WINDS OF 30 MPH CAN ALSO BE EXPECTED. JO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 12:02 AM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Stanly | 43 min |
| Nov 16, 12:45 AM EST | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 45 min |
| Nov 16, 12:59 AM EST | Severe Thunderstorm Warning | RAH | Anson | 31 min |
| Nov 16, 1:21 AM EST | Tornado Warning | RAH | Guilford | 24 min |
| Nov 16, 1:36 AM EST | Severe Thunderstorm Warning | RAH | Montgomery | 24 min |
| Nov 16, 2:14 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Randolph | 31 min |
| Nov 16, 4:30 AM EST | Severe Thunderstorm Warning | RAH | Johnston, Wake | 30 min |
| Nov 16, 7:34 AM EST | Tornado Warning | RAH | Wayne | 41 min |
| Nov 16, 8:36 AM EST | Severe Thunderstorm Warning | RAH | Wake | 24 min |
| Nov 16, 9:20 AM EST | Tornado Warning | RAH | Sampson | 40 min |
| Nov 16, 9:39 AM EST | Tornado Warning | RAH | Johnston | 51 min |
| Nov 16, 10:57 AM EST | Tornado Warning | RAH | Wayne | 33 min |
| Nov 16, 11:02 AM EST | Severe Thunderstorm Warning | RAH | Nash | 13 min |
| Nov 16, 11:14 AM EST | Severe Thunderstorm Warning | RAH | Halifax | 31 min |
| Nov 16, 11:44 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 16 min |
| Nov 16, 12:17 PM EST | Flash Flood Warning | RAH | Wayne | 73 min |
Nearby
Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.